It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Anemia Message Board

  • Someone please help me

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 08-28-2008, 08:27 AM   #1
    2kidsmom
    Junior Member
    (female)
     
    2kidsmom's Avatar
     
    Join Date: Apr 2008
    Location: Ohio, USA
    Posts: 10
    2kidsmom HB User
    Someone please help me

    I am at my wits end with this. A little back history. I have hypo-thyroidism, mitral valve prolapse, clinical depression, orthostatic hypotension, had a pulmonary embolism in may of 2006. Was diagnosed with endometriosis in december of last year. Just diagnosed with diabetes in may of this year. Controlling with diet and exercise.

    In the past year, I have developed severe joint pain (so severe in my elbows it hurts to lift a coffee cup), chronic insomnia ( I take 20 mg of ambien and still dont sleep thru the night) lightheadedness, loss of energy, sweats, shortness of breath, chest pain, burning eyes and having very cold hands. I walk around so lightheaded that I feel like I'm going to pass out half the time. These symptoms are daily symptoms that dont seem to go away no matter what I do.

    I have been thru all the blood work (17 vials of blood) every test imaginable and everything came back normal. No lyme disease, no lupus, no AIDS...nothing.

    My hemoglobin at that time was 11.4. Nothing to be concerned about they said. Just a little low.

    Fast forward to today. I went to my cardiologist for my yearly test results ( have to have a stress test and echo every year for my mitral valve prolapse) and he tells me my heart looks good but I am anemic with a level of 10.3, refers me back to my medical doctor. So my doctor is ordering more blood tests, iron levels..hemoglobin..and other stuff that I cant remember.

    Has anyone had anything like this? I am so tired of feeling bad =( I'm only 35, but feel like I'm 80, have a 13 year old and a 6 year old that I cant do anything with because of lack of energy. My husband has no clue how to help me and is frustrated. Please if anyone can shed any light on this, I would be so appreciative.

    Thanks
    Marcia

     
    Sponsors Lightbulb
       
    Old 08-28-2008, 09:28 AM   #2
    flowergirl2day
    Senior Veteran
    (female)
     
    Join Date: Apr 2007
    Location: Canada
    Posts: 3,181
    flowergirl2day HB Userflowergirl2day HB Userflowergirl2day HB Userflowergirl2day HB Userflowergirl2day HB Userflowergirl2day HB User
    Re: Someone please help me

    Hi,

    Sorry about your problems.

    A quick question: What medications are you on? You'd be surprised how tired some of them can make you feel....having a low blood iron does not help matters at all. For anyone with multiple health issues and on many medications, identifying causes of the various symptoms can become very difficult. I am on the same boat, though older than you. Sometimes I get so tired I feel like a walking zombie. I fall asleep the minute I sit down.

    P.S. The on-going insomnia issues could be from taking one or more of your meds. Mine was caused by the short-acting alpha/beta blocker, which I had to take several times a day (including bedtime). There are many drugs with insomnia as a side effect.

    flowergirl

    Last edited by flowergirl2day; 08-28-2008 at 09:33 AM. Reason: Adding P.S.

     
    Old 08-28-2008, 10:13 AM   #3
    2kidsmom
    Junior Member
    (female)
     
    2kidsmom's Avatar
     
    Join Date: Apr 2008
    Location: Ohio, USA
    Posts: 10
    2kidsmom HB User
    Unhappy Re: Someone please help me

    Quote:
    Originally Posted by flowergirl2day View Post
    Hi,

    Sorry about your problems.

    A quick question: What medications are you on? You'd be surprised how tired some of them can make you feel....having a low blood iron does not help matters at all. For anyone with multiple health issues and on many medications, identifying causes of the various symptoms can become very difficult. I am on the same boat, though older than you. Sometimes I get so tired I feel like a walking zombie. I fall asleep the minute I sit down.

    P.S. The on-going insomnia issues could be from taking one or more of your meds. Mine was caused by the short-acting alpha/beta blocker, which I had to take several times a day (including bedtime). There are many drugs with insomnia as a side effect.

    flowergirl
    Thanks for responding Flowergirl. I am on synthroid and toprol (which is a beta blocker I think) once in the morning. I take wellbutrin for depression, was on zoloft for years, but finally maxed out the dose and still wasn't getting any better, so my doc switched me. I take a multi-vitamin daily. I take a baby aspirin daily. I take 20 mg of ambien at night. I think that's it. This fatigue is so debilitating. It's hard to stay awake at work sometimes!

     
    Old 08-28-2008, 10:43 AM   #4
    flowergirl2day
    Senior Veteran
    (female)
     
    Join Date: Apr 2007
    Location: Canada
    Posts: 3,181
    flowergirl2day HB Userflowergirl2day HB Userflowergirl2day HB Userflowergirl2day HB Userflowergirl2day HB Userflowergirl2day HB User
    Re: Someone please help me

    Mom2joeynsteph,

    I think your beta blocker is the culprit. If you check the side effects of this drug on a package insert or in drug books, you'll find that it causes lethargy, depression, and many other conditions/states as well. I always do multiple checks of the medications' side effects. Never rely on just one source of information. The side effects on drug information sheets are listed selectively - you won't find some of them there at all.

    Our daily aspirin could be causing some bleeding (iron loss), though I hope that is not the case. You say your bloodwork is just fine....that is great! I have a feeling that your MVP could result in less blood reaching the organs and tissues, thus making you feel tired from a reduced oxygen supply. You should look into it.

    Isn't it funny how cardiologists like to say things like: your heart is fine, you're fine, nothing to worry about...things look good.......I wish they would not do that. I find it very annoying. I think it means that things could be a lot worse.

    I am tired pretty much all the time. I think the meds contribute a great deal. Also, some of the health issues can cause the tiredness - low blood iron, for instance, hormone and electrolyte imbalances, diseases....We just have to cope the best way we can. I think your insomnia contributes as well. Most likely, in your case and mine, there are several contributing factors. Make sure your doctor knows about it (not sure that they can do much other than prescribe more meds).
    I am seeing a new doctor this afternoon. I can't wait for this appointment to be over. It is not going to be a pleasant one. Take care and hang in there.

    flowergirl

    Last edited by flowergirl2day; 08-28-2008 at 10:43 AM.

     
    Old 08-28-2008, 11:17 AM   #5
    StephRabin
    Senior Member
    (female)
     
    StephRabin's Avatar
     
    Join Date: May 2008
    Location: Chicago
    Posts: 135
    StephRabin HB User
    Re: Someone please help me

    Wow, sorry to hear about hwo bad you're feeling. I can only tell you my situation as I dont have all of the medical issues you have. However, in some of the reading, I have read that low ferritin and anemia can cause erat problems. I know for me, I was anemic when I was pregnant and had a holter test, ekg, U/S of the heart etc. They didnt find anything wrong, now looking back on it, I htink it was from the anemia.

    Anyway, I, like you take 10mg of ambien and still do not sleep through the night. AM taking 75 mg of zoloft but stil feeling restlessy and anxious. No energy, tired muscles, etc.

    I am starting to feel a bit better (dare I jinx myself) after continuing to take iron and other supplements. I am weaning off the ambien and xoloft as they are not helping anyway.

    You need one grerat gp that is going to refer you to the doctors you need to go to. After they check your ferritin and other iron, you may have a better understanding of what you're dealing with.

    Good luck and do some research on anemia low ferriting and their symtpoms. You may also want to have the doctor check your b12 level as well.

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    How to get over it? Please someone help! Im going crazy! kdes Relationship Health 9 06-15-2010 05:04 PM
    Help with test results...please abby1972 Addison's Disease 1 04-20-2010 03:20 PM
    I'm scared I may have herpes. Someone please read & help. Scared2009 Herpes 29 11-07-2009 11:02 AM
    What would you think if someone told you ('continued) dma11663 Relationship Health 62 09-30-2008 12:05 PM
    SO scared...Someone PLEASE tell me it's not that bad! Scared2Death08 Cancer: Cervical & Ovarian 13 04-01-2008 08:31 PM
    4 am -- Someone Please Hear Me togomo Addiction & Recovery 15 06-14-2005 04:53 PM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 12:11 PM.





    © 2021 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!